Wyoming, 2004High Wind in Wyoming, March 6, 2004
March 6, 2004 · NWS RIW · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Mar 6, 3:47 AM MST, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 6, 3:47 AM MST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
347 AM MST SAT MAR 6 2004
.TODAY THROUGH MONDAY NIGHT...
SHORTWAVE OVER WEST/CENTRAL MONTANA EARLY THIS MORNING PRODUCING
SOME SNOW IN THE WEST THIS MORNING. WINDS WERE CRANKING PRETTY GOOD
AROUND THE CODY FOOTHILLS AND ABSAROKAS FRIDAY AFTERNOON AND
EVENING...THOUGH HAVE DECREASED WELL BELOW HIGH WIND CRITERIA.
WILL CANCEL THE WARNING THERE AT PACKAGE ISSUANCE. HIGH WINDS
REPORTED IN THE GREEN MOUNTAINS AREA THROUGHOUT THE EVENING AND
EARLY MORNING HOURS...AND CASPER HAS FINALLY BREACHED 35KT AND
EXPECT IT TO CONTINUE THROUGH AT LEAST MID DAY. SWEETWATER COUNTY
AND LINCOLN COUNTY WILL GET GOING DURING THE DAYLIGHT HOURS AS H7
GRADIENT TIGHTENS FURTHER WITH 50+KT WINDS OVER SOUTHWEST WYOMING.
ROAD CLOSURES WERE REPORTED AROUND THE GREEN MOUNTAINS THIS MORNING
DUE TO BLOWING AND DRIFTING SNOW. BLOWING SNOW ALSO LOWERING VIS
AROUND CASPER AND ROCK SPRINGS...SO WILL EXPAND BLOWING SNOW IN THE
GRIDS TO COVER THESE AREAS. SHORTWAVE TO QUICKLY MOVE THROUGH
NORTHEAST WYOMING TODAY. SNOW WILL PERSIST IN THE WEST THIS
MORNING...THOUGH SHOULD TAPER OFF TO SHOWERS AFTER 18Z WITH TROF
PASSAGE. WILL LET THE WINTER WEATHER ADVISORIES CONTINUE THROUGH THE
ORIGINAL 18Z EXPIRATION TIME. TROF PASSAGE WILL CAUSE WINDS TO
INCREASE ACROSS THE CWA. JOHNSON COUNTY WILL PROBABLY GET CLOSE TO
HIGH WIND CRITERIA...BUT WONT ISSUE ANY HIGHLIGHT THERE. TIGHT
GRADIENT RELAXES GRADUALLY SATURDAY NIGHT AS HIGH PRESSURE BUILDS IN.
GRADIENT STAYS TIGHT SUNDAY ESPECIALLY IN THE NORTHERN MOUNTAINS
SUNDAY AS A SHORTWAVE MOVES OVER THE RIDGE ACROSS SOUTHERN CANADA.
RIDGE BUILDS IN FROM THE SOUTHWEST UNITED STATES WITH WYOMING ON THE
FRONT SIDE IN NORTHWEST FLOW. GOOD WARM AIR ADVECTION SUNDAY NIGHT.
SNOW COVERED BASINS MAY NEED TO BE COOLED DOWN AS STRONG INVERSIONS A
SURE BET.
.TUESDAY THROUGH SATURDAY...
UPPER LEVEL RIDGE CONTINUES TO INFLUENCE THE AREA WEATHER ON TUESDAY.
THE UPPER FLOW BECOMES MORE ZONAL WEDNESDAY THROUGH FRIDAY. THE GFS
IS GENERATING TO MUCH QPF AS IT ONLY INDICATES A WEAK 500 MB SHORT
WAVE MOVING ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY. WILL GO WITH
A DRY FORECAST...BESIDES SLGT CHC TO CHC POPS ACROSS THE WEST ON
WEDNESDAY. TEMPS LOOK MILD THROUGH MUCH OF THE EXTENDED WITH 700 MB
TEMPS OF MOSTLY IN THE -4 TO 2 DEG C RANGE.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY THROUGH NOON TODAY
FOR ZONES 1..12>15..23>25.
HIGH WIND WARNING THROUGH THIS AFTERNOON FOR ZONES
19..20..22..27>30.
&&
TWB/MC
Hazardous weather outlook, Mar 6, 5:35 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
535 AM MST SAT MAR 6 2004
WYZ001>020-022>030-071400-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
535 AM MST SAT MAR 6 2004
...WINTER WEATHER ADVISORIES FOR PORTIONS OF WESTERN WYOMING THROUGH
NOON TODAY...
...HIGH WIND WARNING THROUGH THIS AFTERNOON FOR PORTIONS OF
SOUTHERN AND CENTRAL WYOMING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL CONTINUE ACROSS SOUTHERN AND PORTIONS OF CENTRAL
WYOMING TODAY. WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL
OCCUR IN THE WARNING AREAS...WITH LOCALLY HIGHER SPEEDS AROUND CASPER
MOUNTAIN. WINDS WILL ALSO BE ON THE INCREASE ELSEWHERE AROUND THE
AREA TODAY. SNOW WILL CONTINUE ACROSS THE FAR WEST THIS MORNING...
TAPERING TO SNOW SHOWERS AROUND NOON. THE WINDS WILL CAUSE
SIGNIFICANT BLOWING AND DRIFTING SNOW WHERE LOOSE SNOW PACK EXISTS...
CREATING LOCALLY WHITEOUT CONDITIONS AS WELL AS DRIFTED ROADWAYS IN
SPOTS. THE WIND AND SNOW SHOWERS WILL TAPER OFF TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS ABOVE 40 MPH AND
ANY NEW SNOW ACCUMULATIONS.
TWB
High Wind, Flaming Gorge
- When
- March 6, 10:00 AM MST to 12:00 PM MST
- Where
- Flaming Gorge forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 6, 20045 deaths · 2 events
- Flash Flood in Tennessee, March 6, 2004$100,000 · 1 event
- Flooding in New York, March 6 to 8, 2004$40,000 · 4 events
- Damaging Wind in Tennessee, March 6, 2004$18,000 · 55 kt wind · 1 event
- High Wind in Idaho, March 6, 200460 kt wind · 9 events
- High Wind in Colorado, March 6, 200491 kt wind · 7 events
- Flooding in West Virginia, March 6, 20046 events
- Heavy Snow in Wisconsin, March 6 to 7, 20045 events
- Damaging Wind and Heavy Rain in Georgia, March 6, 2004$1,000 · 4 events
- High Wind in Colorado, March 6, 2004107 kt wind · 4 events
- Winter Weather in Colorado, March 6 to 7, 20043 events
- Flooding in Kentucky, March 6 to 7, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383741.